Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Have pain in chest after eating fish. No medication till now. What exactly is causing this reaction to fish?

I have eaten fish since I was a child with no problems, however a few years ago I ate some fish and this resulted in the feeling of a bone stuck in my throat, though I had eaten no bones. Thinking it was a case of bad fish I ate fish a week later from a different restaurant with the same result. Recently, any intake of fish, however little the portion results in severe chest pains that can last up to a day and usually prevent me from sleeping. I have no other symptoms, I am a healthy 18 year old girl weighing 110 pounds. My only other allergies are eggs and bananas which I was born with. What exactly is causing this reaction to fish? And is there medicine I can take?
Asked On : Fri, 26 Apr 2013
Answers:  1 Views:  141
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
It sounds like you do have a fish or seafood allergy. We can develop different kinds of allergies as we get older. I had a pt one time who loved seafood...never had any problems with year for her bday..she went to a seafood restaurant...and had an almost fatal allergic reaction to seafood. She was saved by an epipen.

Sounds like you have some form of an allergic reaction to seafood/fish. I would try taking some benadryl and see an allergist to see what they think.
Answered: Tue, 18 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor